MAUDE Adverse Event Report: SYNTHES GMBH FIBULINK SYNDESMOSIS REPAIR KIT TI; WASHER, BOLT NUT

SYNTHES GMBH FIBULINK SYNDESMOSIS REPAIR KIT TI; WASHER, BOLT NUT
Catalog Number FGS-1100
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This pc is related to (b)(4) which reports an infection that was confirmed after primary surgery and removal surgery was performed.This pc reports the screw could not be removed in the removal surgery on (b)(6) 2025.It was reported that on (b)(6) 2025, the patient underwent primary surgery for open ankle fracture-dislocation with fibulink repair kit.On (b)(6) 2025, the sales rep was informed by the surgeon that the fibulink repair kit was scheduled to be removed due to signs of infection in the wound.On (b)(6) 2025, the surgery was performed to remove the fibulink repair kit along with a distal fibula plate from another manufacturer.During surgery, the surgeon used a fibulink removal kit to attempt removal, but the tibial screw would not turn.Therefore, the surgeon gave up, considering the risk of deformation of the tip of the tibial screwdriver or the tibial screw head.After removing the fibulink, the surgeon used a tibial screw remover on the tibial screw, but the tibial screw still did not rotate.Even when extraction screws (309.510/309.520) were used, the tibial screw did not rotate.Upon checking the image, damage to the tibial screw head was confirmed.The surgeon determined that the tibial screw would be difficult to remove, and the surgery was completed with it left in place.The surgeon stated that he recognized the cause as being difficult to remove due to screw breakage during removal, and that he was not aware of any product defects but noted that there was a risk of this occurring in the future due to product characteristics.The surgery was completed successfully within 30 minutes surgical delay.No further information is available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: h4.H6: the product was not returned to j&j medtech orthopaedics, however photos were provided for review.The x-ray investigation revealed found the screw implant was broken from the shaft.The reported allegation of embedded can be confirmed.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the fibulink syndesmosis repair kit ti would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part: fgs-1100.Synthes lot # 23e016.Supplier lot # 23e016.Release to warehouse date: 01 nov 2023.Supplier: (b)(4).No ncr's generated during production.Device history review
=
> review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FIBULINK SYNDESMOSIS REPAIR KIT TI
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22819906
Report Number8030965-2025-08467
Device Sequence Number8756531
Product Code HTN
UDI-Device Identifier00863176000317
UDI-Public(01)00863176000317(17)261101(10)23E016
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K162805
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFGS-1100
Device Lot Number23E016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexMale